Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Excessive intake of antihistamine medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi,
User :   My question is, I just took 200 mg of Benadryl. I am not intentionally attempting to harm myself, just trying to fall asleep as I haven't slept in several days. Have I taken too much? Do I need to go to the ER? Do I need to have someone take me or call an ambulance?
User :   Correction I took 500 mg.
Doctor :   Its not only induces sleep, but inhibits the histamine mediated reactions in the body
Doctor :   I would ask you to rush to the ER now
Doctor :   and yes, do take a person with you
User :   By ambulance or personal vehicle?
Doctor :   personal vehicle is ok but you do not drive
User :   "inhibits the histamine mediated reactions in the body" what does that mean?
Doctor :   histamine is a chemical involved in reaction of the body to the foreign substances and also various other functions which can get halted and produce undue effects
User :   Okay. Is 500mg enough to kill me?
Doctor :   No,
User :   Okay good. How much is too much?
User :   If I go to the hospital will they admit me or let me come back home?
Doctor :   well it depends on the body weight , the built and presence of any medical illnesses
Doctor :   admission into the hospital is not expected
Doctor :   a detailed examination of you is necessary now
User :   Well I weigh about 170 lbs with an average build. How much is too much?
User :   Thank you for all of your assistance?
Doctor :   anything above 1000 mg would be really dangerous
Doctor :   You are welcome
Doctor :   Do visit the ER now
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor